thank you in advance for any answers!
No, I don't think it would hurt, but zofran would be better
Yes to the rebound. I've found ibuprofen great for arthritis or swollen joints but always to remember to eat first. It's digested through your stomach rather than liver and can cause your tummy to bleed. I've treated my headaches with excedrin or tylenol. They work best for me without side effects. Well, not exactly true, excedrin has caffine so I get a jolt of energy. I hope this helps but also make sure they dont contradict your meds from the Dr. A pharmacist could tell you. Dr. meds are real important to take as scheduled. Tige
Hi sweetlemom, I don't know much about rebound effects for ibufrophen or other headeache remedies, but I do have a friend that suffers from headaches daily, they are not migraines. She swears by Excedrin extra strength for her headaches. I don;t think it would hurt to give it a try. Good luck. Fall Queen
I had that told to me before, but it was for Morphine.
I really don't know nothing about rebound headaches, but I can tell you they were wrong about me and Morphine.
I think that they sometimes play the blame game.
ibuprofen is for headaches. There are many reasons for headaches.
Mine was because I had a blood clot in a vain in my head.
There migraine headaches, Cluster headaches, tension headaches,
Stress headaches, and even you spouse can be a headache.
Don't believe everything your told, is about the best answer, I guess.
I had headaches for years and took fiorinal, and developed a dependency on it and it was because I took it everyday that I had a headache. I went off it and no more headaches. A rebound headache is usually from taking the same medication for more than a few days in a row. It's just like nose spray. Try using nose spray to clear up a plugged nose during a cold and the rebound effect will follow if you use it for more than a week and thn suddenly stop. Wham your nose will slam shut like a gallon of cement was poured into it. One of the worst addictions I ever had was nose spray!!!
I just used that as an example of rebound effect. It's like withdrawal only on a smaller level. If you stop using the tylenol and have a headache for more than a few days it might be something else but you sure need to take something for it. The fiorinal was great but it has cafffeine. keep me posted.
Hi Sweetlemon: Yes, i think any of those meds can have rebound effect. First thing i would want to do is find out why you are having the headaches. There are, as i think Bucky said, many types of headaches, but tension is a definite reason for them, as can be the other meds you may be taking. Is it you that is now taking suboxene? I hate this, as i try to remember what everyone is taking, etc. and sometimes get people mixed up, but I'm pretty sure i gave you kudos for getting off of the oxycodone on your own and you told me you were now on suboxene? Anyway, that could be causing your headache, as so many things can, talk w/your Dr. and see if he is willing to do some research if they continue, as headaches, at least to me, are simply miserable and no one should have to deal w/them on a regular basis. Good luck to you friend, let us know if you find a reason and something that can give you some relief. Dede (much easier than that silly list of letters that mean nothing.) Take care.
I can only say this my mothers doctor does not like for her to take it only every so often he says in people who are somewhat older they can develop bleediong and other problems when you say rebound do you mean a headache that returns after taking the medicine to stop it? caringsonbj (Billy)
sweetlemon, i'm a little late with this post, but my husband suffers terrible headaches and all he takes is motrin. the dc told him it will cause rebound effect, but he still uses it anyway!!! oh well. How are you doing? what do you take for your headaches?
Most definitely, most OTC's-Tylenol, ibuprofen etc. will cause rebound headaches if taken on a daily basis.I was told that years ago by a lot of different doctors when I used to suffer from frequent headaches. The narcotics can do the same. I know when I take all of the 4 doses of oxy IR I have for backpain, I will sometimes end up with a headache the next day.
- Ibuprofen Information for Consumers
- Ibuprofen Information for Healthcare Professionals (includes dosage details)
- Side Effects of Ibuprofen (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 10 Feb 2012 • 4 answers
I've been taking excedrin for 10 years and have a serious rebound headache problem, any suggestions?
Updated 2 May 2012 • 1 answer
Updated 26 Apr 2013 • 3 answers
Updated 14 Aug 2014 • 1 answer
Updated 13 Jan 2017 • 1 answer